Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

I gotta sat

It's bad today. REALLY bad. I've been on a regimen of 1 1/2 percocet every four hours for during the day, and two every four hours at night. I don't like taking so much medication, so since I'm also on 12hr oxycontin, valium, etc, I thought perhaps I could go ahead and reduce the nighttime percocet dosaging.
BIG MISTAKE.
My left side feels like someone went in there with barbed wire, wrapped every bone, and is now tightening the grip. I got up and did a few laps around the house in the hopes the exercise might ease the spasms, but so far, nothing.
I previously asked.my surgeon if it would be ok to take any additional valium if the pain level from the spasming was 7+. I figured 8-9 qualified. I'm really trying SO to take the pain meds in the prescribed dosaging amounts, as I'm well-versed in what it's like to have to wean yourself off the stuff!
I feel nuts right now.
To everyone who's coping with the blizzards, stay safe!
Kimmy72, Spine-health Moderator
Firm believer in PMA!
advertisement

Comments

  • gfishggfish Pittsburgh PAPosts: 167
    Thats a high does of pain meds. What are the reasons you take them? What did you have done?
    Greg fisher
  • sandi123ssandi123 Posts: 457
    edited 01/23/2016 - 4:24 AM
    Approved any additional meds or doses, do not take more on your own, ever.
    Assuming you had surgery, how recently was it and are you following all of the post op restrictions to the letter?
    Typically, in my experiences ,doses like what you are taking were only given for the first week or 10 days post op, then I was told to eliminate the second tablet and extend the dosing from 4 to 6 hours.
    If I were you, I would call your doctor.


  • I was only supposed to have a single level fusion, but the surgeon discovered a bilateral pars defect at L5-S1 after he got in there (never showed up on any previous xrays/MRIs), so he fused from L4 to S1. The nerves were impinged on my left side, so I do understand that they're probably a good bit ticked off after being aggravated from both the ongoing compression and the surgery.
    Unfortunately. I've had a high tolerance for pain medication since childhood, so doses that would more than alleviate pain for the average bear don't do squat for me. Until I had my surgery, however, this was an extremely problematic issue. The majority of doctors I would tell about my high tolerance levels viewed this as BS or "drug seeking behaviors". When I was in recovery immediately after the operation, the nurse who was in charge of getting the pain under control was giving me morphine...at one point, I heard her approach the surgeon and ask him what she should do since she had already given me 6 vials of the stuff, and I was still coherent, and still in pain.
    I consider one of the unanticipated benefits of the surgery is that I now have medical professionals who witnessed firsthand that my tolerance is REAL. The doctor in charge of my post surgical medications was excellent, and thoroughly explained that high med tolerances can be hard to deal with for both doctors and patients alike. I can certainly understand that with the increase in opioid-related addiction problems, prescriptions/frequency of usage/dosaging are now being more closely scrutinized than ever before. I walked out of that hospital with a partially new spine, but with a feeling of having been validated for the first time concerning my issues with pain relief. Sorry for being so long winded-- was just trying to be as succinct as I could as to why my list/dosaging of meds seems "high".
    Kimmy72, Spine-health Moderator
    Firm believer in PMA!
  • dilaurodilauro ConnecticutPosts: 10,065
    (1) You can never take more medication that what is prescribed for you, UNLESS you first get the APPROVAL of your doctor. Taking more, can eventually have you running out before the formal due date. Doing that can make life very difficult for you. If the doctors and/or pharmacist saw that you ran short without first getting approval, you could easily be put on the black list, and you dont want that!

    (2) Any time pain levels reach 8, you have to start thinking about getting to the emergency room. Pain levels of 9 and you can not functional properly, can not drive or take care of yourself
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Yep...I'll never take more meds than my doctor says is ok...
    Kimmy72, Spine-health Moderator
    Firm believer in PMA!
  • Thank you...as I'm sure you well know, it's can be difficult to discern between what's normal during recovery and what might need a closer look by a medical professional. The pain is starting to lessen now...the valium was the only med I inquired about taking extra if needed, as the spasming has been the worst issue. Thank you for your concerns--I know they are certainly coming from a place of experience and knowledge!
    Kimmy72, Spine-health Moderator
    Firm believer in PMA!
advertisement
Sign In or Register to comment.